Tips and Tricks please

A board to discuss the Multiple Sclerosis modifying drug Betaseron

Tips and Tricks please

Postby JFH » Tue May 31, 2005 5:40 am

Well I'm off on the Betaseron (Betaferon in UK and Aus, why the brand change?) trip staring next week - I already got my pack and I've seen the instruments of torture! :( :wink:

So any tips or tricks any old-time Betaseronistas can gave me will be most welcome.

What time of day? What complimentary medications? Stuff to avoid? I'd really like to know anything you folk have found to boost your quality of life while taking this med.

TIA 8)
John
I am what I am
User avatar
JFH
Family Elder
 
Posts: 288
Joined: Sun Jul 11, 2004 3:00 pm
Location: England

Advertisement

Postby NancyB » Tue May 31, 2005 5:48 pm

John,
I started Betaseron less than a month ago. I'm up to .05 ml right now.

Take Tylenol 45 - 60 mins. before injecting. Taking Advil will eventually lead to some real stomach upset (I had this last week and had to stop taking).

Use the autoject device if you can. It makes the whole process easier.

I inject before bedtime, that way, i can sleep through any side effects. And there are some, but they WILL get better as you become accustomed to it. You may re-visit the side effects everytime you increase your dose though, but again, they will pass.

Initially, you may feel stiffness and aching when you wake up in the morning. Just take a Tylenol.

After injecting, I usually feel a little flushed and a little stiffness in my fingers, sometimes my wrist. Don't get freaked out by these things if they happen, it's to be expected.

My doctor has told me I can do anything I would normlally do and take any OTC meds (like allergy meds) that I would normally take.

Best of kuck. If you have any ??s feel free to email me at nbender123@aol.com
Nancy
User avatar
NancyB
Newbie
 
Posts: 1
Joined: Mon May 30, 2005 3:00 pm

Postby JFH » Wed Jun 01, 2005 1:57 am

Thanks Nancy

Do you know the generic name for Tylenol? A web search suggests that it may be acetaminophen and this in turn is paracetamol. Does the brand have anything else added?
John
I am what I am
User avatar
JFH
Family Elder
 
Posts: 288
Joined: Sun Jul 11, 2004 3:00 pm
Location: England

Postby chalam » Fri Jun 03, 2005 6:08 pm

John,
My 15-year old daughter has been on betaFeron (we're in Japan) for 6 weeks. Her routine: numb injection area with small ice pack while preparing injection. Auto inject does not exist in Japan. At injection time she takes 100-200 mg of ibuprophen and homeopathic granules of Arnica for bruising. After injection, she puts the ice pack on again for a few more minutes. The next morning, depending how achey she feels she takes either ibuprophen or voltaren.
Her side effects are muscle achiness and fatigue that sometimes make things like climbing the stairs and washing her hair difficult. We really hope this goes away soon as she would rather be playing field hockey.
good luck.

PS: tylenol is acetaminophen...like paracetamol it is not an anti-inflamatory.
User avatar
chalam
Getting to Know You...
 
Posts: 14
Joined: Wed Apr 20, 2005 3:00 pm
Location: Tokyo, Japan

Postby treez » Sat Jun 04, 2005 6:31 am

JFH,

acetaminophen is Tylenol generic name. No other additives.

I would assume you will be titrating your dose starting @ 1/4.

I wouldn't start taking Tylenol until you learn you if really need it.

I do my inj. between 9:00 and 10:00 @ night, in bed usually by 10:30 or 12:00, and seldom even need meds. for side effects.

I got away from the stomach sites, would have sore muscles a day or to after using that site.

Keep track on a calendar where you've done your inj. so you remember which site you last used.

Been doing inj. for over a year, can probably answer any specifics you might have.

Have you had Liver Enzymes check for a baseline to compare to?

Feel free to ask questions!


Treez
User avatar
treez
Family Elder
 
Posts: 128
Joined: Tue Jul 27, 2004 3:00 pm
Location: Michigan, USA

Postby JFH » Wed Jun 22, 2005 6:37 am

Thanks people for your advice!

Now done three shots (no titration) and aside from a very lightheaded feeling - like being drunk without the fun part - and a ++ temp on day one its been quite bearable. Fingers crossed it will stay that way - or maybe get better!

Thanks again
John
I am what I am
User avatar
JFH
Family Elder
 
Posts: 288
Joined: Sun Jul 11, 2004 3:00 pm
Location: England


Return to Betaseron

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service